It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi, I am trying to get off of ultram,
I had nerve damage pain 24/7 from
having gallbladder surgery 16 months
ago (November 19th,2002)
well my pain is finally starting to go away
(Thank God)
so that's why I want to get off of ultram.
I have tried what the doctor told me to do,
taper off, lower the dosage, he told me
to do this week by week but i am doing this
day by day, because i want off of these pills
now, because ultram makes me sick and gives
me headaches.
well ofcourse i'm going thru withdrawals, i haven't
had a pill in 2 days and i'm really suffering.
I have just called up my doctor and left a message
for his nurse to call me to see if he can prescribe
me "clonidine" to help with the withdrawals.
my doctor and i have discussed this before
but he said that he wanted me to try to taper off
and go off of ultram all by myself and if i couldn't
do it then he would prescribe me the clonidine.
well i called early this morning and it's
almost noon and he still hasn't called me back
yet!! doesn't seem that when you really want
something to happen it seems like an eternity
before it actually happens??
that's what it seems like for me for waiting for this
phone call.
Is anyone on clonidine now to help with the
withdrawals?? and is it helping any???
I am really desperate to get off of ultram
and feel normal again.
Kim
Kim, Clonidine helps with the creepy crawly of the legs, suggest you use it. waiting for that call is like waiting for the conection to call be patient and keep calling if you want this it will come the wait may-be a lesson so next time you will know what will happen the next time keep us informed we are always here
Goddess Bless
Stacey
Hi, I appologize for butting in here.
I too have a question about clonidine.
Is clonidine safe for all to take? I mean, are there certain people with certain conditions who cannot take this drug?
I think I read it was originally/typically used for high blood pressure,- no?
I have low blood pressure, so would this not be wise for me to take?
Just curious, if anyone can help. I do see my Dr. in a cpl weeks and obviously will discuss my situation/circumstances.
Again, sorry to intrude, and thanks in advance.
Best,
Rach.
To answer the questions about clonidine-patch form takes a while to kick in(I can't remember how long exactly, but I it was put on me, but I had to take the pill form for the first 24 hours until it kicked in)otherwise, the pills are TINY,and they work pretty quickly(20-30 minutes after taking one.)Clonidine DOES help with withdrawal, but I would still ask for some Valium for the anxiety(just a couple days worth, no more).Clonidine,however, can have a profound effect on blood pressure, so Rachel, definitely discuss this with your doctor first, especially if you have low BP to begin with,and usually, you need your blood pressure monitored when your on this.
Kim, I just came off of taking around 50 Ultrams/day(with some vicodins thrown in for good measure)so I do know that the clonidine helps immensely.Good luck, let us know when your Dr. calls you back!!(even waiting 15 minutes can seem like an eternity when your waiting for that phone call, so hang in there!!!
Peace,Stacie
I just picked up my prescription for the
clonidine!!
my doctor gave me the pill form he said it
was because the patch takes alot longer to start
working and ofcourse i want something to start right
now (impatient aren't I??) ;-)
he gave me 60 pills, will that be enough??
and he gave me i think the lowest dosage
possible (0.1mg, take it twice a day)
it doesn't say when to take it on the bottle
or on the pamphlet that i got from the pharmacy??
I'm just soooooo nervous that this won't work
and that i will have to live off of ultram for the rest
of my life due to the withdrawals. :-(
I know that i should think positive, but it's so hard.
my doctor told me that i should keep taking the ultram
and just keep lowering the dosage, how is that going
to help me?? i thought that the purpose to take the
clonidine was so i wouldn't have to take it ever again
and that it was suppose to help with the withdrawal??
does anyone know why my doctor suggested this??
any info i would appreiate, thanks!! Kim
Kim!!
Alright!!Clonidine AWAY!!!!First, 60 clonidines will be MORE than enough.Also, If it was me,(ummm, like it was just a little over a month ago)I would get rid of the Ultrams,and not continue to taper.Get rid of them!!(But that's me, I'm not your doctor).To me, I would just be prolonging the inevitable.When I went to both my doctors, I had to tell them what detox protocol was (i.e. which meds to use)and what the schedules were.They in turned looked things up to verify it, and I got what I needed.The only thing that concerns me is, even though the clonidine really helps, it doesn't take away ALL the withdrawal symptoms, mostly the high amount of anxiety you may feel. Usually, Valium is given for that for a couple of days,but otherwise, if you can handle it without any benzo's, so much the better!!!There are some herbs out there that I used to help with anxiety, but to get the ones that really do the job, you have to know what you're looking for, and some can be a little expensive.Let me know if you want that info,or if you are able to get any Valium's or other benzo for anxiety.Remember if you do though, benzo's are highly addictive and much much worse to detox from, so only get a few days supply.GOOD FOR YOU!!!Keep me posted,let me know how your doing!!!
Hugs and strength,Stacie
stacie,
how long were you on the clonidine before
you could come off of it. And when
did you take it?? one in the morning and
one at night?? my doctor gave
me a months supply (30 days, take 2 times a day)
I have nerve damage pain so after i get off of ultram
he wants me to go back on an anti-depressant
or an anti-seizure medicine, to hopefully help
with the nerve damage, my other fear is that
nothing else will help with my nerve pain and then
i will have to end back on ultram. :-( it helps
with my pain but it makes me sick with headaches. :-(
Kim
Kim,
You won't need the clonidine for the whole 30 days, probably just 5-7.I took it 4x's a day for the first 3 days (at 9a,1p,5pand 9p)and then went to 3x's/dayfor the next 2 days,and then 2x/day for two more days,then stopped.But keep in mind, it would be a good idea to get your blood pressure checked fairly often while taking it, and if you're not able to do that, be aware of the side effects and signs that your blood pressure is dropping too low.Read the insert that comes with the med from the pharmacy.Also keep in mind that the schedule I was on was because I was coming off of 50 + pills/day.If2x/day doesn' t seem to be working for you, asked your doctor if you can add one more during the day.
Also,I'm curious.I also have nerve damage,a right brachial plexus injury.I was also going to be put on anti-seizure meds,but I'll tell you, since stopping the pills,my shoulder/arm and back injury I have don't seem to hurt as much!!So you might find you're actually in less pain than you were before!!Take care,and hang in there!!I'll answer any questions I can for you-I'm pulling for ya!!Keep me posted!!
Hugs,Stacie
well i blew it! :-( After suffering for 3 days,
this morning (about an hour ago) I took half a pill (25mg).
The clonidine wasn't helping and plus when the ultram
was leaving my system that's when i could feel my nerve
pain. :-(
If i didn't have chronic pain then i'm sure that i could
get off of it, probably not on my own
but with some rehab help.
Now I am soooooooooo depressed, I guess
I was just wishful thinking that my chronic nerve pain
was gone. (My pain is in my upper abdomen
i got it from the darn surgeron while he was
taking out my gallbladder 16 months ago)
I am going to see about seeing a physcatrist
who specializes in chronic pain and pain pills.
I keep asking myself, "why did this happen to me??
why did that darn surgeron give me permanent nerve
damage??" then i wouldn't be in this mess!
I cry everyday because of the pain but also because i feel
guilty for being on pain pills, people, especially my husband
and family think that anyone who is on pain pills is a drug
abuser. :-(
I get no support from anyone that i know.
I wish that i could go and meet other people who are in
chronic pain and have to use pain pills just to get some
quality of life. Right now i feel that I have none!
I'm crying while I"m typing this, because I was hoping that
i could quit taking the ultram and not have any
nerve pain left. I keep asking God and Jesus to forgive
me.
I'm only 33 yrs. old i don't want to live for another 70
years like this!!!
I need help! :-(
Kim





All times are GMT -7. The time now is 02:24 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!